|What treatment method should I approach in my situation?
Mar 8, 2012
I am almost positive that I am becoming positive (no pun intended, just trying to be optimistically light-hearted in this situation!). I had a sexual encounter nearly a month ago in one of two separate encounters which were thought to be safely practiced. The first encounter was on the 7th and the other on the 14th. Several weeks later, around February 2nd I began to develop vaguely what I would call Retroorbital pain behind the eyes, especially moving them side to side. Over the course of the next few days things seemed to go away until the weekend (the 4th) I discovered a canker type sore (which is not uncommon for me) but it was between two molars. I thought perhaps it was from flossing aggressively. On Monday and Tuesday my appetites were my usual high levels, consisting of me eating whatever doesn't run from me. However, when waking up Wednesday morning I was very thirsty and had a very nauseated feeling but not to the competing degree. I went an entire day having absolutely NO appetite and a feeling that food would make me sick. The next day I had enough appetite to eat a sandwich, some sweet potato chips, and some sweet potato casserole at my friends restaurant (I love sweet potatoes if you can't tell). That night I became increasingly nauseated and this included me making myself vomit a little to ease the sensation. By the end of the night my mouth was extremely dry and appeared to be exhibiting thrush. Naturally I panicked and ran to the store for dry mouth spray.
Friday I went to a walk in general practioner's office and laid out all of my symptoms on the table. I also forgot to mention my stomach began to itch Tuesday while I was in a bookstore. Upon examine it there was a very faint pink "band" that was narrow and went from my belly button around to the edge of my back. I vowed not to itch and applied cortisone cream and it was gone within an hour. Two or three small hive type spots popped up around my chest over the next two days but they all left with the cortisone in very short time periods.
The doctor did blood pressure tests and diagnosed me as very dehydrated (which could have been true since I did have two drinking nights that week and I don't consume much water). He said I definitely did not have thrush and said I had no lymph node swelling and a temp of 98.9. (I had purchased a thermometer on Tuesday and religiously took my temperature. I do not recollect it getting above 99.2.
Friday and Saturday were miserable. Very nauseous and still absolutely no appetite. I took finegran and consumed liter upon liter of water and Gatorade. This cocktail seemed to make me better for the day enough to consume a sandwich, half of a banana and some peanut butter and bread. Saturday I seemed to be sick again. Not running a fever but very ill.
I tested negative on Monday the 6th (before the rash came) and blood was taken at my request on Friday the 10th for the same test. I am waiting to hear those results tomorrow. I'm am completely prepared and expecting to hear that the results are positive. I am not upset and I'm ready to start being proactive. I've been spending every waking minute the past several days reading through this site and soaking up all the knowledge I can to help me prepare.
In conclusion, my question specifically is: if I am positive it is obvious that I am coming straight out of seroconversion. I was not active for over a year and tested negative in November. No encounters occurred in the middle leading up to the dates I listed above. Should I immediately start HAART (such as Atripla) promptly because of my ending seroconversion? I have been reading ands it seems starting during or at the tail end of seroconversion may be beneficial over time.
| Response from Mr. Cordova
First off, you said that you believe these two encounters were low-risk. If that is the case, I would not be concerned. From this email alone, my biggest concern for you is your state of mind. It sounds like you are going in circles regarding your risk for HIV.
Nothing you have said even remotely makes me think that you are experiencing anything HIV related. The only reason to start HAART, would be in a situation where you had a high-risk incident in the past 72 hours and wanted to start on PEP, or if you had been diagnosed with HIV. Neither of those things have happened.
Have you considered talking to a therapist or counselor? If that is not an option, a trusted friend can be of help too. Getting the help you need can provide relief from these kinds of thoughts. I'm sure all this fear and anxiety must be draining. Good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.